MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS®; ANGIOGRAPHIC CATHETER, SINGLE-USE

MERIT MEDICAL SYSTEMS, INC. IMPRESS®; ANGIOGRAPHIC CATHETER, SINGLE-USE
Catalog Number 5903510PIG-NB
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/27/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Non-conformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.
 
Event or Problem Description
The account alleges that a 71-year-old male with significant comorbidities underwent emergency aortography on (b)(6) 2025, for suspected mesenteric arterial ischemia.The patient was critically ill prior to the procedure, with hemodynamic instability, intubation, and vasoactive support.During removal of the guidewire and exit of the pigtail catheter from the introducer, fragmentation of the catheter tip was identified under fluoroscopy.No irregularities were observed prior to use.The black pigtail segment fragmented during retrieval, resulting in five fragments; one was recovered, and four embolized to the left hypogastric artery and left proximal superficial femoral artery.Snare-based retrieval was attempted with partial success; complete extraction was not possible.Due to the patient's deteriorating condition, no further intervention was performed at that time.Another catheter from the same lot fragmented upon removal from the packaging during the same procedure.The patient died on (b)(6) 2025.Cause of death was documented as multi-organ failure.The attending physician stated that the catheter fragmentation was not the ultimate cause of death but contributed by delaying other required vascular procedures.

Brand Name
IMPRESS®
Common Device Name
ANGIOGRAPHIC CATHETER, SINGLE-USE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key24021718
Report Number1721504-2026-00813
Device Sequence Number13410408
Product Code DQO
UDI-Device Identifier00884450688236
UDI-Public00884450688236
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2026
Device Catalogue Number5903510PIG-NB
Device Lot NumberE2635632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age71 YR
Patient SexMale